MAUDE Adverse Event Report: ARTHREX, INC. UNI REV HUMERAL RESECTION GUIDE 135/155; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. UNI REV HUMERAL RESECTION GUIDE 135/155; ORTHOPEDIC MANUAL SURG INSTR
Model Number UNI REV HUMERAL RESECTION GUIDE 135/155
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that an ar-9507rgdp-3 univers revers humeral resection guide malfunctioned during a reverse total shoulder arthroplasty procedure on (b)(6) 2023.During humeral preparation, when securing the compromised resection guide with the 2.4mm breakaway pins to the patient, the surgeon had difficulty driving the appropriately designated 2.4mm pin through one of the available resection guide holes.A couple of alternative 2.4mm pins were attempted without success.The case delay was approximately 1 minute while alternative holes were utilized.Post-surgical inspection appeared to show a metal burr within the resection hole preventing the pins from being driven.The instrument did not break.There was not an unplanned incision.A second surgery was not necessary.The device will be returned for evaluation.The event did not occur during the initial use of the device.This occurred during use with no patient harm.Additional information has been requested.On (b)(6) 2023, the sales representative stated the following information via phone: nothing broke inside the patient.When the device was inspected post-surgically and outside the patient, it appeared to show a metal burr within the resection hole, preventing the pins from being driven.The procedure was completed successfully with a case delay of 1 minute, and no other adverse effect was reported.
 
Additional Manufacturer Narrative
Complaint is confirmed.Visual evaluation noted that the surface of the device was damaged, and all the edges had been chipped.The laser marks faded.Functional testing noted that the pin 2.4 mm did not go through one of the device slots due to the edge's damage.The most likely reason for the reported failure is the wear and tear damage incurred over repeated usage.

Brand Name
UNI REV HUMERAL RESECTION GUIDE 135/155
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17556182
Report Number1220246-2023-07511
Device Sequence Number19742804
Product Code LXH
UDI-Device Identifier00888867266025
UDI-Public00888867266025
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNI REV HUMERAL RESECTION GUIDE 135/155
Device Catalogue NumberAR-9507RGDP-3
Device Lot Number051817
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown